Alert archive / Iowa / Heat Advisories in 2021
Heat Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this heat advisory at Jul 23, 2021, 3:18 AM CDT for 18 counties in Iowa; Clark County, Scotland County, Missouri; 8 counties in Illinois. It took effect at Jul 24, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 3:18 AM CDT (08:18 UTC)
- In effect from
- Jul 24, 2021, 12:00 PM CDT
- Expired
- Jul 24, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 28 counties
Benton County, IA, Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS73 KDVN 230818 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 318 AM CDT Fri Jul 23 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-231630- /O.NEW.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 318 AM CDT Fri Jul 23 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
8 follow-up statements
071 WWUS73 KDVN 231341 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 841 AM CDT Fri Jul 23 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-232145- /O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 841 AM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
570 WWUS73 KDVN 231959 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 259 PM CDT Fri Jul 23 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-240400- /O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 259 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
040 WWUS73 KDVN 240149 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 849 PM CDT Fri Jul 23 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-241000- /O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 849 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
972 WWUS73 KDVN 240803 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 303 AM CDT Sat Jul 24 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-241615- /O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 303 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
153 WWUS73 KDVN 241844 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 144 PM CDT Sat Jul 24 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026- 034-035-MOZ009-010-250000- /O.CON.KDVN.HT.Y.0002.000000T0000Z-210725T0000Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 144 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 100 and 110 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From noon to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
203 WWUS73 KDVN 242155 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 455 PM CDT Sat Jul 24 2021 IAZ063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-034-035- MOZ009-010-250100- /O.EXT.KDVN.HT.Y.0002.000000T0000Z-210725T0100Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside- Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 455 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to near 110. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IAZ051>054-250000- /O.CON.KDVN.HT.Y.0002.000000T0000Z-210725T0000Z/ Benton-Linn-Jones-Jackson- Including the cities of Vinton, Cedar Rapids, Anamosa, and Maquoketa 455 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105. * WHERE...Jackson, Benton, Jones and Linn Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
589 WWUS73 KDVN 250000 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 700 PM CDT Sat Jul 24 2021 IAZ051>054-250100- /O.EXP.KDVN.HT.Y.0002.000000T0000Z-210725T0000Z/ Benton-Linn-Jones-Jackson- Including the cities of Vinton, Cedar Rapids, Anamosa, and Maquoketa 700 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Heat index readings have dropped below 100 and the Heat Advisory has been allowed to expire. However, conditions will remain very warm and humid this evening with heat index readings in the 90s until 8 pm. $$ IAZ063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-034-035- MOZ009-010-250100- /O.CON.KDVN.HT.Y.0002.000000T0000Z-210725T0100Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside- Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 700 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
619 WWUS73 KDVN 250106 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 806 PM CDT Sat Jul 24 2021 IAZ063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-034-035- MOZ009-010-250215- /O.EXP.KDVN.HT.Y.0002.000000T0000Z-210725T0100Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside- Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 806 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index readings have dropped below 100 degrees and thus the Head Advisory has been allowed to expire. However, very warm and humid conditions will remain in place through the night with heat index readings in the 80s and 90s this evening. Actual temperatures will drop no lower than the 70s overnight over much of the area. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 12:33 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 23, 12:33 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1233 AM CDT Fri Jul 23 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 232 PM CDT Thu Jul 22 2021 The weak surface boundary that has been over the area the past couple days was in the process of weakening and lifting back northeast. At 1 pm, it reach roughly from Dubuque to Princeton, IL. Temperatures across the area were mostly in the lower to mid 80s with dewpoints in the upper 60s and lower 70s. Skies continued to have a hazy appearance due to wildfire smoke aloft, but surface visibilities were unlimited except for the far south, where an area of surface smoke or haze was resulting in 5 mile visibility at BRL. A weak shortwave trough was evident on satellite imagery in the upper level northwest flow moving across southern MN and northern IA. This feature was producing scattered thunderstorms over MN, while weak radar returns and light showers were noted over north central IA. This feature will be watched as it may be able to trigger at least isolated showers and thunderstorms as it moves over the axis of greater low level instability and weak convergence along the surface boundary this afternoon. && .SHORT TERM...(This Evening through Friday) ISSUED AT 232 PM CDT Thu Jul 22 2021 The potential for afternoon and evening showers and thunderstorms are the initial focus, followed by increasingly warm and humid conditions Friday. Tonight, will mention slight chances for showers and thunderstorms from late afternoon into early evening for roughly the north and northeast half of the area as the shortwave pushes through during peak heating. This is where the cap is weakest and surface based CAPES were climbing above 2000 J/KG. The rest of the night will have partly cloudy and hazy skies, but whether the surface haze or smoke, shown possibly spreading northward into the forecast area out of Missouri late will be enough to notice is questionable and have left out any mention beyond some coverage around sunrise. Low temperatures will be near to above those of the past few nights due to the slightly more humid airmass and southwesterly breezes. Friday will likely be a few degrees warmer than today as the upper level ridge out west flattens and spreads eastward. The combination of 850 mb temperatures rising a degree or two along with deeper mixing into the low level southwest flow should send highs into the upper 80s to around 90. Dewpoints well into the 70s will result in heat index readings topping out in the mid to upper 90s in the afternoon. .LONG TERM...(Friday Night through Thursday) ISSUED AT 232 PM CDT Thu Jul 22 2021 [Key Messages] *Heat dome builds across the Midwest with highs well into the 90s area-wide *Heat index values into the low-mid 100s Saturday and again potentially mid next week *A few shower/storm chances but a mainly precip-free long term [Discussion] Main message of the long term period remains the heat and humidity, with the chance of showers/storms returning next week. Well advertised heat wave still on track to build into the area beginning this weekend, as a strong ridge of high pressure slowly makes its way east from the western CONUS. Forecast models have been consistent on temperatures in the mid 20s Celcius at the 925-850 hPa level, with soundings showing periods of deep mixing and our air mass being able to take advantage of that warm air. Afternoon highs in the 90s can be expected area-wide through the weekend into much of next week. Saturday looks to be the most oppressive on the heat and humidity scale this weekend as southwest flow is dominant through the vertical. Combined with dewpoints in the low to mid 70s, PM heat index values will climb into the low to mid 100s, with the later preferred in the urban areas. Heat headlines will be considered over the next few shifts. Saturday night, some relief will arrive for the end of the weekend as a surface cold front arrives from the north. While temperatures will remain high, more "comfortable" dewpoints in the upper 50s/low 60s will follow behind with a canadian high pressure, bringing heat index values below 100 Sunday. With the front will also come a risk for an isolated shower or thunderstorm especially across northern Illinois where the Storm Prediction Center has placed a Level 1 (marginal risk) for severe thunderstorms. The threat looks confined to Saturday night with the frontal passage, as this will be the main source of lift through the capped atmosphere. Because the threat will be isolated and confined only to a small portion of our CWA, have opted to keep mention out of the HWO. Unfortunately, this relief will be short lived as moisture rich south to southwest flow returns early next week. Dewpoints will return back to the low to mid 70s by Tuesday, meaning PM heat index values will climb back into at least the low 100s by mid next week. Additional heat headlines will need to be considered for this period in later shifts. Some deterministic and ensemble guidance favors chances for showers and thunderstorms early next week as a train of shortwaves passes by not too far to the north of the area. However, these remain low confidence as models have been varying from run to run on placement and timing. Because of this, POPs remain at a chance or less. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) ISSUED AT 1229 AM CDT Fri Jul 23 2021 A few mid clouds are around the local area as of 05Z, but these should dissipate overnight, with more mostly clear skies going into Friday morning. During the day, some patchy cumulus and cirrus will again move through, with VFR cigs if any. Otherwise, the 4-6 mile haze/smoke will continue to be a variable conditions through the period. Winds will be light, and mainly from the south. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Speck AVIATION...Ervin
Hazardous weather outlook, Jul 22, 3:45 AM CDT, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 345 AM CDT Thu Jul 22 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 345 AM CDT Thu Jul 22 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a slight chance of a thunderstorm this afternoon and early evening, especially over eastern portions of the Outlook area. Lightning would be the primary hazard. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A prolonged period of hot and humid conditions can be expected with highs in the lower 90s. Heat index values will be at or above 100 degrees for several days at some locations. Isolated thunderstorms are possible during the heat of the afternoon, but the threat for severe storms appear very low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Heat Advisories in Iowa, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.